PDA

View Full Version : Citalopram


Dying Ember
August 17th, 2017, 04:57 AM
I've been taking 20mg of citalopram daily for some months now. A few days ago I stopped taking it. Today I feel quite sick and i'm fairly sure it's because of he sudden lack of medication. I'm wondering if I took it now if it would take away the feelings of nausea, or at least reduce the amount of time prolonged for.

bojack
August 17th, 2017, 09:40 AM
Citalopram is an SSRI, right? I've never been on it specifically, but I've been prescribed a lot of different SSRIs in the past. SSRIs generally don't have a lot of withdrawal side effects, but I don't know about citalopram specifically. The nausea could be unrelated, or psychosomatic. Overall though, I doubt restarting it would help how long you feel nauseous for, just based on how SSRIs are thought to work.

Also, I don't know your personal situation, but if your Dr didn't take you off it, I really wouldn't recommend stopping and starting it on your own. With some SSRIs you are supposed to taper down, instead of just stopping all at once, for very good reasons

Dying Ember
August 17th, 2017, 10:54 AM
Yes it's an SSRI, thank you. Yes I've never had withdrawal effects when suddenly coming off previous SSRIs I've been on and didn't expect any this time.
I know, I shouldn't have done that. Thanks for your advice

Vermilion
August 17th, 2017, 01:10 PM
I've been taking 20mg of citalopram daily for some months now. A few days ago I stopped taking it. Today I feel quite sick and i'm fairly sure it's because of he sudden lack of medication. I'm wondering if I took it now if it would take away the feelings of nausea, or at least reduce the amount of time prolonged for.


I was on it for about a year and a couple of months then stopped my own choice. I didn't feel sick or anything just a bit paranoid cos I didn't know how I'd cope. I did feel sick when I first started taking it but not when I stopped. It could be your feeling sick cos your thinking about not taking them. Im sorry I can't help anymore

elmoc
August 17th, 2017, 10:54 PM
Bio geek mode:

Some of the newer SSRIs don't just adjust serotonin uptake, they also have secondary effects on norepinephrine & dopamine. I have friends that have had withdrawal side effects after stopping 2nd & 3rd generation SSRIs & SSRI/SNRI combinations. Some of these Meds actually act at the DNA level, which is why they can need 6-12 weeks to begin working. It seems to me that withdrawal symptoms of some kind could therefore last 6-12 weeks.

I'm happy that you didn't have any seizures, but your other changes could be related to neurological chemical changes.

My mother is a psychiatrist & she told me that she has her patients wean down on Celexa over about 3 weeks.

Please be careful.

jamie_n5
August 20th, 2017, 08:17 PM
Citalopram is an SSRI, right? I've never been on it specifically, but I've been prescribed a lot of different SSRIs in the past. SSRIs generally don't have a lot of withdrawal side effects, but I don't know about citalopram specifically. The nausea could be unrelated, or psychosomatic. Overall though, I doubt restarting it would help how long you feel nauseous for, just based on how SSRIs are thought to work.

Also, I don't know your personal situation, but if your Dr didn't take you off it, I really wouldn't recommend stopping and starting it on your own. With some SSRIs you are supposed to taper down, instead of just stopping all at once, for very good reasons

This is the same advice I give you. Get back on and either way I think it best you talk to your doctor and tell them what you did and what happened. Maybe they will put you on a different med. I am on Celebrex and have no ill effects from it.